Alert archive / Indiana / Gale Warnings in 2025
Gale Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Feb 27, 2025, 3:52 PM EST. It took effect at Feb 28, 2025, 9:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 3:52 PM EST (20:52 UTC)
- In effect from
- Feb 28, 2025, 9:00 AM EST
- Expired
- Mar 1, 2025, 1:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
230 WHUS73 KIWX 272052 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 352 PM EST Thu Feb 27 2025 LMZ043-046-280500- /O.UPG.KIWX.GL.A.0002.250228T1200Z-250301T0800Z/ /O.NEW.KIWX.GL.W.0004.250228T1400Z-250301T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 PM EST Thu Feb 27 2025 ...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY... * WHAT...South to southwest winds 15 to 25 knots with gusts up to 35 knots and waves 4 to 7 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 9 AM to 11 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Andersen
5 follow-up statements
876 WHUS73 KIWX 280230 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 930 PM EST Thu Feb 27 2025 LMZ043-046-281030- /O.CON.KIWX.GL.W.0004.250228T1400Z-250301T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 930 PM EST Thu Feb 27 2025 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY... * WHAT...South to southwest winds 15 to 25 knots with gusts up to 35 knots and waves 4 to 7 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 9 AM to 11 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
034 WHUS73 KIWX 280943 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 443 AM EST Fri Feb 28 2025 LMZ043-046-281745- /O.EXT.KIWX.GL.W.0004.250228T1400Z-250301T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 443 AM EST Fri Feb 28 2025 ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST SATURDAY... * WHAT...Southwest winds 20 to 30 knots becoming west this afternoon. Gusts up to 40 knot gales. West winds 20 to 30 knots becoming northwest at 15 to 25 knots after midnight. Gusts up to 35 knot gales through late evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 9 AM this morning to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ MCD
784 WHUS73 KIWX 281604 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1104 AM EST Fri Feb 28 2025 LMZ043-046-010015- /O.CON.KIWX.GL.W.0004.000000T0000Z-250301T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1104 AM EST Fri Feb 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Southwest winds 20 to 30 knots becoming west this afternoon. Gusts up to 40 knot gales. West winds 20 to 30 knots becoming northwest at 15 to 25 knots after midnight. Gusts up to 35 knot gales through late evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Andersen
763 WHUS73 KIWX 282054 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 354 PM EST Fri Feb 28 2025 LMZ043-046-010500- /O.CON.KIWX.GL.W.0004.000000T0000Z-250301T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 354 PM EST Fri Feb 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 35 knots and waves 7 to 10 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Andersen
895 WHUS73 KIWX 010350 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1050 PM EST Fri Feb 28 2025 LMZ043-046-011200- /O.CON.KIWX.GL.W.0004.000000T0000Z-250301T0600Z/ /O.NEW.KIWX.SC.Y.0015.250301T0600Z-250302T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1050 PM EST Fri Feb 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 knots with gusts up to 35 knots and waves 6 to 11 feet. For the Small Craft Advisory, north winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 12 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until 1 AM EST Saturday. For the Small Craft Advisory, until 11 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 27, 2:32 PM EST, 1 hour 20 minutes earlier. Its key messages:
- A Wind Advisory has been issued for northern Indiana and northwest Ohio starting at 10 AM EST Friday. The Wind Advisory is split into two segments with US 30 as the dividing line. North of US 30, the Advisory ends at 4 PM EST Friday, while along and south of US 30, the Advisory persists through 7 PM EST Friday. Southwest winds will gust as high as 40 to 50 mph.
- Brief lake effect snow showers possible Saturday morning, then dry through Monday. Colder for the weekend with highs in the 30s.
- Mild with chances for rain/snow midweek.
Area forecast discussion, Feb 27, 2:32 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
232 PM EST Thu Feb 27 2025
.KEY MESSAGES...
- A Wind Advisory has been issued for northern Indiana and
northwest Ohio starting at 10 AM EST Friday. The Wind Advisory
is split into two segments with US 30 as the dividing line.
North of US 30, the Advisory ends at 4 PM EST Friday, while
along and south of US 30, the Advisory persists through 7 PM
EST Friday. Southwest winds will gust as high as 40 to 50 mph.
- Brief lake effect snow showers possible Saturday morning, then dry
through Monday. Colder for the weekend with highs in the 30s.
- Mild with chances for rain/snow midweek.
&&
.DISCUSSION...
Issued at 231 PM EST Thu Feb 27 2025
As a series of 500 mb shortwaves pivot through the Upper Great Lakes
today, forecast soundings and hi-res models suggest scattered
showers will be possible this afternoon and evening. Rain totals
will be very light, likely 0.10" or less in most locations. Unlike
last night, there are minimal fog concerns tonight as clearing skies
and elevated northwest winds should limit fog from forming. These
northwest winds will also bring in much drier air to our area.
Friday features dry, mild, and windy conditions. An Alberta clipper
system will dive through Ontario and Upper Michigan, with a
deepening pressure gradient across the Midwest. Clearing skies will
promote mixing down to the surface during the day as a trough digs
through our forecast area Friday afternoon. Southwest winds will be
sustained 20 to 30 mph, with gusts 40 to 50 mph. A Wind Advisory has
been issued for northern Indiana and northwest Ohio starting at 10
AM EST Friday. The Wind Advisory is split into two segments
with US 30 as the dividing line. North of US 30, the Advisory
ends at 4 PM EST, while along and south of US 30, the Advisory
persists through 7 PM EST. Strong WAA will boost temperatures
into the 50s (to near 60 in the SW) during the afternoon. The
clipper's attendant cold front will sweep through Friday night,
bringing in much colder air for the weekend.
As temperatures plummet into the 20s Friday night and post-
frontal winds switch to the northwest, a period of snow showers will
be possible late Friday into the first half of Saturday. With Delta-
Ts of 15C, negative theta-e lapse rates, and northerly fetch, some
lake effect response is possible despite weakening lift and
moisture. It will be dry Saturday afternoon through Monday, as
high pressure builds across the central CONUS. Temperatures will
be seasonable with highs in the 30s both days this weekend.
A more active weather pattern is ahead for the first week of March
with chances for rain/snow starting Tuesday. Temperatures will be
mild (into the 50s) again by midweek before becoming seasonable
again by next weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1234 PM EST Thu Feb 27 2025
MVFR/IFR conditions in mist and low cigs will persist over the
next couple of hours but conditions expected to improve to VFR
conditions after 23z Thur with increased mixing associated with
the passage of an upper level trough axis through the area. In
the wake of this passage we will see a slight weakening in the
winds overnight into tomorrow morning with weak upper level
ridging sliding through ahead of a vigorous cold frontal passage
that will begin to move through the area after 15z Fri.
Southerly winds with gusts around 35 kts expected ahead of the frontal
passage with even a few gusts approaching 40 kts especially for
KFWA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 10 AM EST /9 AM CST/ to 4 PM EST /3 PM CST/
Friday for INZ005>009-103-104-203-204.
Wind Advisory from 10 AM EST /9 AM CST/ to 7 PM EST /6 PM CST/
Friday for INZ012>015-017-018-020-022>027-032>034-116-216.
OH...Wind Advisory from 10 AM to 4 PM EST Friday for OHZ001-002-004-
005.
Wind Advisory from 10 AM to 7 PM EST Friday for OHZ015-016-024-
025.
MI...None.
MARINE...Gale Warning from 9 AM to 11 PM EST Friday for LMZ043-046.
&&
DISCUSSION...Johnson
AVIATION...AndersenHazardous weather outlook, Feb 27, 2:34 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 234 PM EST Thu Feb 27 2025 MIZ078>081-177-277-281945- Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien- Southern Berrien- 234 PM EST Thu Feb 27 2025 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong southwest winds may gust as high as 40 mph Friday morning into early afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005>009-103-104-203-204-OHZ001-002-004-005-281945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Northern La Porte- Eastern St. Joseph IN-Southern La Porte-Western St. Joseph IN- Williams-Fulton OH-Defiance-Henry- 234 PM EST Thu Feb 27 2025 /134 PM CST Thu Feb 27 2025/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 4 PM EST /3 PM CST/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Southwest winds will be sustained at 20 to 30 mph with gusts as high as 40 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ012>015-017-018-020-022>027-032>034-116-216-OHZ015-016-024-025- 281945- Starke-Pulaski-Marshall-Fulton IN-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Northern Kosciusko-Southern Kosciusko-Paulding-Putnam-Van Wert- Allen OH- 234 PM EST Thu Feb 27 2025 /134 PM CST Thu Feb 27 2025/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Southwest winds will be sustained at 20 to 30 mph with gusts as high as 40 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-281945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 234 PM EST Thu Feb 27 2025 ...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:39 PM EST | Dense Fog Advisory | IWX | Adams, Allen, Blackford, DeKalb, Jay, Steuben and 1 more | 6 hr |
| Feb 27, 3:43 AM EST | Gale Watch | IWX | 12 hr | |
| Feb 27, 2:49 PM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 28 hr |
| Feb 27, 4:42 PM EST | Special Weather Statement | IWX | Jay | 33 min |
| Feb 27, 4:29 PM EST | Special Weather Statement | IWX | Allen, Van Wert | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.